Side Effects of nature throid? : Hello, I am... - Thyroid UK

Thyroid UK

111,287 members129,385 posts

Side Effects of nature throid?

Coop20
Coop20

Hello,

I am fairly new here and started taking nature throid 1/4 twice a day about a month ago now and the past few days I have had a twinging feeling in and of in breasts it started in one and is in both now. Seems to come and go. I’m in the middle of my cycle but I am wondering if it is effecting my hormones now as the reason I was put on nature throid was due to having irregular and light periods and being classed as hypothyroid from tests.

Anyone get this side effect?

5 Replies
oldestnewest
shaws
shawsAdministrator

1/4 tablet of NDT twice a day is equal to around 50mcg of levothyroxine which is a low dose. That may the cause of why you aren't feeling so good.

Why do you split the doses as your stomach has to be empty before you take any thyroid hormones and I think it is inconvenient splitting doses as it can interfere with your daily life.

If we take NDT, we take a dose equivalent to the levo we were on, and increase by 1/4 or 1/2 tablet every 2 weeks until we are symptom-free.

Coop20
Coop20 in reply to shaws

I was told to split it so I have one around 10:30 after breakfast and before lunch and then one in the evening at around 8pm. I’m feeling fine in myself it just seems to be a bit of discomfort occasionally where I get a twinge, almost feels like growing pain type?

shaws
shawsAdministrator in reply to Coop20

Ideally we should take thyroid hormones on an empty stomach with one full glass of water and wait about an hour before eating. Food interferes with the uptake of hormones.

Also if we split doses we aren't 'free'. i.e. we have to take tablets around with us, make sure our stomach is empty and wait an hour afterwards.

Taking one daily dose when we get up with one full glass of water or at bedtime, as long as we've last eaten about 3 hours before is so much more convenient and if we feel well that is the purpose of taking thyroid hormone replacement.

Read the question/answer dated January 30, 2002 on the following link:

web.archive.org/web/2010103...

Coop20
Coop20 in reply to shaws

That’s helpful perhaps I will talk to my doctor about having one dose instead of two.

Do these tablets usually give people the side effects I have?

janveron1
janveron1 in reply to Coop20

No

You may also like...